Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

What can cause numbness in mouth with high ESR levels while suffering from fibromyalgia and rheumatoid arthritis?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 1999
Answered : 517 Questions
Question
I am not feeling well, I am very hot and my mouth feels numb every now and then. I have just had a call from the hospital saying my ESR test is raised (78) what can be wrong. I have RA and Fibromyalgia can you help Thank you
Posted Mon, 20 Jan 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Alokkalyani 1 hour later
Brief Answer: need few things to answer... Detailed Answer: Hi there, I am Dr Alok Sorry for your suffering... As you have RA, it may be possible that that your disease is flaring because you feel hot and your ESR is high. As far as numbness on mouth is concern, as it is on and off, it is very difficult to interpretate, it may be related to fibromyalgia. I would like to know few more things to help you. 1. Do you have pain or swelling over joints? 2. Do you feel stiffness? 3. Do you have ulcers in mouth or over lips? 4. For how long do you feel numbness in mouth? Being a Rheumatologist, I would like to ruleout flare of the RA and fibromyalgia, as your problem may be related to these.
Above answer was peer-reviewed by
 
Follow-up: What can cause numbness in mouth with high ESR levels while suffering from fibromyalgia and rheumatoid arthritis? 2 hours later
1 Yes i have pain but no swelling i am taking Embrel for the RA inject once a week 2 Yes i feel stiff all over at the moment 3 No ulcers in my mouth. The numbness is more in my Tounge than the rest of my mouth. 4 It is only fore a few minutes at a time. There is a tingling all around my mouth but seems to have been going on for a couple of days now. Thank you for your reply and look forward to hearing more Kind regards XXXX
 
 
Answered by Dr. Alokkalyani 7 hours later
Brief Answer: Seems that you have flare of RA and fibromyalgia Detailed Answer: Hi, As you have pain and stiffness - it may be due to flare of disease. Even with embrel, disease can flare. As you donot have ulcer and other significant problem, I think probably medication or nerve injury due to trauma or dental procedure or Vitamin B deficiency can be the cause of tingling mouth and tongue My advice -see your doctor and rule out flare of RA & fibromyalgia disease by clinical examination -Also probably your doctor wants to prescribe you some vitamin B supplements -If you smoke- quit it as early as possible. It may cause flare of RA as well as cause nerve damage around mouth - You need to take care of gum hygiene, It is also proved that gum infection may leads to flare of RA Hope this will help please contact, if any further clearification is required...
Above answer was peer-reviewed by
 
Follow-up: What can cause numbness in mouth with high ESR levels while suffering from fibromyalgia and rheumatoid arthritis? 3 hours later
Thank you very much I will take your advice and see my Doctor. Kind regards XXXX
 
 
Answered by Dr. Alokkalyani 23 minutes later
Brief Answer: Thanks and most welcome Detailed Answer: Hope for your speedy recovery If any queries, please donot hesitate..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor